Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 99, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 7, 2022, 12:45 PM EDT for Dooly County, Georgia. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2022, 12:45 PM EDT (16:45 UTC)
- Expired
- Apr 8, 2022, 5:36 AM EDT
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.51 ft at Apr 7, 2022, 4:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
368
WGUS42 KFFC 071645
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1245 PM EDT Thu Apr 7 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Turkey Creek at Byromville affecting Dooly
County.
For the Flint River Basin...including Turkey Creek at Byromville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC093-080045-
/O.NEW.KFFC.FL.W.0099.220407T1645Z-220408T0045Z/
/BVLG1.1.ER.220407T1610Z.220407T1700Z.220407T1844Z.NO/
1245 PM EDT Thu Apr 7 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Turkey Creek at Byromville.
* WHEN...From this afternoon to this evening.
* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the stream gage on
Georgia Highway 90. Portions of creek access roads and low lying
areas will begin to flood.
* ADDITIONAL DETAILS...
- At 11:45 AM EDT Thursday the stage was 9.9 feet and rising.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 6.7 feet tomorrow
morning.
- Flood stage is 10 feet.
- Flood History...This crest compares to a previous crest of
10.2 feet on 04/21/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$3 follow-up statements
819
WGUS82 KFFC 072054
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
454 PM EDT Thu Apr 7 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Turkey Creek near Turkey Creek at Byromville affecting Dooly
County.
For the Flint River Basin...including Turkey Creek at Byromville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC093-080600-
/O.EXT.KFFC.FL.W.0099.000000T0000Z-220408T0600Z/
/BVLG1.1.ER.220407T1610Z.220407T2015Z.220408T0149Z.NO/
454 PM EDT Thu Apr 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Turkey Creek near Turkey Creek at Byromville.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the stream gage on
Georgia Highway 90. Portions of creek access roads and low lying
areas will begin to flood.
* ADDITIONAL DETAILS...
- At 4:45 PM EDT Thursday the stage was 10.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:45 PM EDT Thursday was 10.5 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 7.4 feet late
tomorrow morning.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$990
WGUS82 KFFC 080421
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1221 AM EDT Fri Apr 8 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Turkey Creek near Turkey Creek at Byromville affecting Dooly
County.
For the Flint River Basin...including Americus, Lovejoy, Lake
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey,
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin,
Orchard Hill, Flint River near Griffin, Thomaston, Molena,
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC093-081030-
/O.EXT.KFFC.FL.W.0099.000000T0000Z-220408T1030Z/
/BVLG1.N.ER.220407T1610Z.220407T2015Z.220408T0430Z.NO/
1221 AM EDT Fri Apr 8 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Turkey Creek near Turkey Creek at Byromville.
* WHEN...Until this morning.
* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the stream gage on
Georgia Highway 90. Portions of creek access roads and low lying
areas will begin to flood.
* ADDITIONAL DETAILS...
- At 11:45 PM EDT Thursday the stage was 10.1 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 PM EDT Thursday was 10.5 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 7.0 feet this
afternoon.
- Flood stage is 10 feet.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$227
WGUS82 KFFC 080936
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
536 AM EDT Fri Apr 8 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Turkey Creek near Turkey Creek at Byromville affecting Dooly
County.
GAC093-081045-
/O.CAN.KFFC.FL.W.0099.000000T0000Z-220408T0936Z/
/BVLG1.N.ER.220407T1610Z.220407T2015Z.220408T0437Z.NO/
536 AM EDT Fri Apr 8 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Turkey Creek near Turkey Creek at Byromville.
* ADDITIONAL DETAILS...
- At 4:45 AM EDT Friday the stage was 9.6 feet and falling.
- Forecast...The river is expected to fall to 7 feet this
afternoon.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:46 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 7, 7:46 AM EDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 746 AM EDT Thu Apr 7 2022 ...Updated for 12Z Aviation Discussion... .PREV DISCUSSION... /Issued 356 AM EDT Thu Apr 7 2022/ ..Generally Dry, Chilly Remainder of the Week as Storm Cleanup Continues... SHORT TERM /Today through Friday/... Line of convection continues to push south and east through middle Georgia this morning, losing its punch as it goes. Expect it to clear the CWA by mid morning at the latest, with clearing conditions behind it. Breezy and sunny conditions are expected today, though winds should stay sub-Wind Advisory criteria. Near seasonal temperatures are expected today with highs in the 60s and low 70s. By Friday morning, low temperatures will drop into the 40s over the area, except mid to upper 30s over northeast Georgia. Highs Friday will be much cooler, running 7 to 17 degrees below climatology (highs in the 50s and 60s). Large parent low over the Midwest will circulate and slide eastward, extending large wrap-around moisture field back into north Georgia by Friday. Forecast models are in good agreement with adding slight chance to chance PoPs back over the far tier of north Georgia counties mid-morning Friday and into the evening hours. There is some uncertainty whether moisture will hold over far northeast Georgia into the overnight period, which may be a concern for a brief, light wintry mix as cooling temperatures combine with exiting moisture just after midnight Saturday morning. 31 LONG TERM /Friday Night through Wednesday/... Aforementioned broad low pressure system will slowly progress eastward over the Great Lakes/Canada into the weekend, with several pulses rounding through the trough and keeping low-end PoPs over north Georgia Saturday. Dry northwest flow will reinforce cooler air over the state, with lows Saturday morning and again Sunday morning settling into the low to mid 30s. While dew points may be too dry for areas of frost development, have included 'patchy frost' in the grids for portions of north Georgia both Saturday and Sunday. Frost/Freeze products may be necessary for this period. Reminder - the Frost/Freeze program for far northeast Georgia will begin April 15. Recent heavy rainfall could make drying difficult, but Fire Weather may once again be a concern late in the weekend given minRH values in the low to mid 20s. Will need to monitor evaporation/green up under sunny skies over the next few days to determine risk. Forecast remains dry into early next week with moisture increasing around the periphery of upper level ridge by Monday afternoon. Models are in decent agreement with steady, messy moisture axis over the region through Wednesday, with hope of a cold frontal passage late Wednesday/early Thursday to sweep it out. There is still high uncertainty on potency of this low/frontal system and timing of it pushing through the state. Stay tuned, but at least for now we can rest that SPC has not included any early outlook for Day 8 for the state. 31 && .AVIATION... 12Z Update... Showers have moved/dissipated, and clearing is expected through mid morning over the area. Improvement to VFR is expected. WNW-NW winds will be 8-12kt with gusts to 22-25kt by this afternoon. Overnight winds will shift to the WSW and become 3-7kt, with gusts returning again by late morning Friday. //ATL Confidence...12Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 43 60 37 / 0 0 10 0 Atlanta 66 44 58 38 / 0 0 5 0 Blairsville 62 36 49 31 / 0 0 40 10 Cartersville 66 41 56 34 / 0 0 10 0 Columbus 70 44 65 39 / 0 0 0 0 Gainesville 65 43 56 37 / 0 0 20 0 Macon 72 43 67 38 / 10 0 0 0 Rome 68 41 56 36 / 0 0 20 0 Peachtree City 67 41 60 36 / 0 0 5 0 Vidalia 72 48 69 44 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....31 AVIATION...31
Hazardous weather outlook, Apr 7, 7:12 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 712 AM EDT Thu Apr 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 712 AM EDT Thu Apr 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible over far north Georgia Friday afternoon. Patchy frost is expected Saturday and Sunday mornings over north and portions of central Georgia where temperatures will drop into the low to mid 30s. Isolated to scattered thunderstorms are possible again Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 7, 11:05 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 3 SSE COBB 31.92N 83.98W
04/06/2022 SUMTER GA EMERGENCY MNGR
THE TORNADO MOVED IN FROM LEE COUNTY, JUST SOUTH OF
COBB, AND MOVED NORTHEAST TO LAKE BLACKSHEAR. RADAR
CONFIRMED BY TDS.
&&
EVENT NUMBER FFC2200381
NLISTLocal storm report, Apr 7, 11:38 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1138 AM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 2 ESE BYROMVILLE 32.19N 83.88W
04/05/2022 DOOLY GA EMERGENCY MNGR
WEATHER INSTRUMENTATION HEAVILY DAMAGED AND GRAIN SILOS
WERE DESTROYED.
&&
EVENT NUMBER FFC2200383
NLISTLocal storm report, Apr 7, 11:43 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 ESE BYROMVILLE 32.19N 83.87W
04/05/2022 DOOLY GA EMERGENCY MNGR
4 BARNS WERE DESTROYED, 4 BARNS WITH MAJOR DAMAGE, 8
HOMES SUSTAINED MINOR DAMAGE, 3 SMALL GRAIN SILOS WERE
DESTROYED, 4 BARN OUT BUILDINGS SUSTAINED DAMAGE AND 5
PIVOT IRRIGATION SYSTEMS WERE FLIPPED. DAMAGE MOSTLY
OCCURRED FROM THE INTERSECTION OF KENT SMITH ROAD AND
NELLIEVILLE ROAD NORTHEASTWARD TO COLLINS ROAD.
&&
EVENT NUMBER FFC2200384
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Toombs, Treutlen and 1 more | 48 min |
| Apr 6, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Whitfield | 28 min |
| Apr 6, 8:19 PM EDT | Special Weather Statement | FFC | Floyd | 26 min |
| Apr 6, 8:20 PM EDT | Special Weather Statement | FFC | Fannin | 25 min |
| Apr 6, 8:22 PM EDT | Tornado Warning | FFC | Emanuel, Johnson | 23 min |
| Apr 6, 8:36 PM EDT | Tornado Warning | FFC | Emanuel | 12 min |
| Apr 6, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 30 min |
| Apr 6, 8:55 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Apr 6, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 18 min |
| Apr 6, 9:14 PM EDT | Special Weather Statement | FFC | Dawson, Gilmer, Lumpkin | 31 min |
| Apr 6, 9:16 PM EDT | Special Weather Statement | FFC | Union | 29 min |
| Apr 6, 9:26 PM EDT | Special Weather Statement | FFC | Haralson | 34 min |
| Apr 6, 10:06 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 24 min |
| Apr 6, 10:11 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 34 min |
| Apr 6, 10:23 PM EDT | Special Weather Statement | FFC | Carroll | 37 min |
| Apr 6, 10:32 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 28 min |
| Apr 6, 10:51 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 24 min |
| Apr 6, 11:05 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 25 min |
| Apr 6, 11:15 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Apr 6, 11:40 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 35 min |
| Apr 6, 11:43 PM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 47 hr |
| Apr 6, 11:49 PM EDT | River Flood Warning | FFC | Monroe | 23 hr |
| Apr 7, 12:15 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 30 min |
| Apr 7, 12:42 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 9 hr |
| Apr 7, 12:45 AM EDT | Special Weather Statement | FFC | Henry, Newton, Spalding | 30 min |
| Apr 7, 12:49 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 41 hr |
| Apr 7, 1:09 AM EDT | Flash Flood Warning | FFC | Clayton, Fayette, Henry, Newton, Rockdale | 5 hr |
| Apr 7, 1:24 AM EDT | Special Weather Statement | FFC | Butts, Jasper | 36 min |
| Apr 7, 1:28 AM EDT | Special Weather Statement | FFC | Lamar, Pike, Upson | 32 min |
| Apr 7, 1:35 AM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| Apr 7, 2:04 AM EDT | Special Weather Statement | FFC | Barrow, Jackson | 26 min |
| Apr 7, 2:18 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 4 hr |
| Apr 7, 2:54 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 50 hr |
| Apr 7, 2:54 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 30 hr |
| Apr 7, 3:48 AM EDT | River Flood Warning | FFC | Wilkes | 8 hr |
| Apr 7, 4:36 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 24 min |
| Apr 7, 5:40 AM EDT | River Flood Warning | FFC | Putnam | 13 hr |
| Apr 7, 5:44 AM EDT | River Flood Warning | FFC | Jones | 11 hr |
| Apr 7, 5:54 AM EDT | River Flood Warning | FFC | Dooly | 64 min |
| Apr 7, 6:26 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 15 hr |
| Apr 7, 6:32 AM EDT | River Flood Warning | FFC | Carroll | 3 hr |
| Apr 7, 6:41 AM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Apr 7, 11:25 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 30 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.